Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

196 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes mood swings, irritability, lack of motivation, loss of interest and distraction?

Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5039 Questions

default
Posted on Wed, 15 Mar 2017 in Mental Health
Question: Hello. My name is XXXXXXX I have been taking wellbutrin for almost 7 years 300mg/day. I have noticed that it does not seem to be doing the same thing it use to. I have also noticed that I am more "moody" as my wife says. I can go from happy to irritated seemingly easier than I feel I should. I also am having trouble with my motivation. I will do what needs done, but don't have any drive to do anything extra. IE hobbies. And at work I have to keep up with several different jobs/processes and have been noticing that some days are better than others. I can get distracted on my current task and find myself trying to finish one from earlier or simply adding another task without finishing the first ones.
doctor
Answered by Dr. Seikhoo Bishnoi 22 minutes later
Brief Answer:
Dose of Wellbutrin can be increased.

Detailed Answer:
Hello thanks for asking from Healthcaremagic.com

I can understand your concern. You are taking Wellbutrin for about 7 years and recently you have noticed that you've become moody and are getting irritated on small things. Poor motivation, lack of any drive or interest in hobbies, poor focus in work etc are probably due to persistent depression. This should be evaluated.

One option is to increase the dose of Wellbutrin to 450 mg per day. Increased doses will help in better control of symptoms. Other option is to add some another drug to your prescription. Low dose SSRIs like Escitalopram or Citalopram can be added to your prescription and you will definitely feel better. Escitalopram in dose of 5-10 mg if added will help in controlling your symptoms. You can talk with your doctor regarding either of options I have suggested. This will help in remission of symptoms.

Thanks. Take care

You are welcome to ask follow up doubts.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Seikhoo Bishnoi 7 minutes later
the last time I mentioned anything like this to my Dr I was told that I was taking the top dosage, and the only way to do more is to take multiple times a day. that is not feasible for my life. would changing to a different med.
doctor
Answered by Dr. Seikhoo Bishnoi 2 minutes later
Brief Answer:
150 in morning and 300 in evening can be given.

Detailed Answer:
Hello again

If your doctor agrees then Wellbutrin 150 mg one tablet in morning and 2 in evening can be given. This will help in better symptoms control.

Other option is to add some another medicines which Ive mentioned in last answer. Both of these options are good and you can choose as per your convenience.

Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Wellbutrin

doctor1 MD

52 yo f. CBC within Normal limits. TSH within normal limits. Negative DM. 5 5 250 lbs. (Was maintaining 208 lbs until after 4 surgeries for Basal Cell Carcinoma. Moh s under and into R Nares positive results. Other 3 surgeries without clear parameters and was stated deep extensive BCC.) Dx with Depression and elevated cholesterol. Present meds; Effexor xr 75mg daily, Wellbutrin 100 mg twice daily, Pravastatin 20 mg daily. Problem; Constant fatigue, decreased ROM with L arm after surgery in 2012, constant pain L arm and feels as if bone will break (upper arm), Pain area increasing L arm then to L shoulder to both shoulders, Left neck with noted lumps, also lumps along collar bone bilat, pain at tongue base. No redness in throat and is not scratchy sore but yes noted pain, also head aches and pain was not relieved with 800 mg Ibuprofen and rest. Now I am noting bilat lower extremity edema and feels tight. Had the BCC for 4 years prior to surgery thinking is was psoriasis. L arm area was size of a quarter and increasing, L arm was greater than a nickle in size and a horn noted R deltoid area. Thank you

doctor1 MD

I am a 57 year old female who has been experiencing extreme episodes of sweating lasting sometimes for a couple of hours. Hair dripping. Feel tired most of the time. Dr. just took me off Zoloft thinking that may be causing the extreme sweating. I had been on 100mg of Zoloft for about 13 years. I also take Wellbutrin XL 300. My A1C was 6.1. Doctor doesn't seemed concerned with A1C. I just don't know what can be causing such extreme sweating. Any ideas? Thanks, Marilyn

doctor1 MD

I recently had surgery on both knees, 6 weeks apart. I tripped and fell on Easter Sunday. Instead of falling on my knees, I twisted my body around so I'd land on my backside, which I did. Hard. The pain is almost gone, but now when I bear down in the bathroom, there is blood. Fresh, really red blood. I am not constipated, and the blood doesn't appear to be in my stool, more like it's in the cavity somewhere. I am 51 years old, disabled, extremely overweight (5 ft 9 in, 260 lbs). I am currently taking wellbutrin to quit smoking (3rd week). Could it be the medication or is it more likely that I have torn something inside?

doctor1 MD

Ive been passing stools with mucus, sometimes it is a fuzzy or furry stool, sometimes its not, partially digested food like meats, sesame seeds on buns dont digest at all, i have a hard time passing too, when this first started i was taking an anti-depressant called wellbutrin XL ( which ive stopped taking) i had symptoms of bloating, excessive gas (out both ends) inconsistency, an increase of anxiety, dizziness once in a while, abdominal cramping among most of the side effects listed. ive been off of the anti-depressant for about 3 - 4 months now.. just wondering if that sounds like IBS

doctor1 MD

I'm interested in trying a benzo medication called clonazolam. I suffer from severe anxiety/panic attacks. Xanax works ok. Do you have any suggestions Doctor?

doctor1 MD

My mother-in-law was on trazodone prior to having a stroke . She seems to need an antidepressant and I am wondering if trazodone is a proper medication for her condition or if another antidepressant would be preferable. From my online research it...

doctor1 MD

I feel like I’m going To lose my job if I don’t get some help. I’ve talk to my doctor, I’ve always been scatterbrained and forgetful but the last nine months it’s been worse! My doctor added Wellbutrin To my antidepressant in hopes that it would...